Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2006, 3:17 PM CDT for Franklin County, Kearney County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2006, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 16, 2006, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Franklin County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 43 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:37 AM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 4:37 AM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 437 AM CDT FRI JUN 16 2006 PRIMARY FORECAST CONCERN REVOLVES AROUND THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS OUR CWA THIS AFTERNOON INTO THIS EVENING. AS OF 4 AM THIS MORNING....STRONG THUNDERSTORMS THAT BEGAN LAST EVENING CONTINUE TO RUMBLE ACROSS MUCH OF OUR CWA WITH LOCALLY HEAVY RAINFALL. WATER VAPOR IMAGERY SHOWS A PRONOUNCED TROUGH ACROSS THE WESTERN CONUS WITH SIGNIFICANT CONVECTIVE ACTIVITY OVER THE CENTRAL AND NORTHERN PLAINS. PROFILER NETWORK SHOWS STRONG MID TO UPPER LEVEL WINDS ON THE ORDER OF 40 TO 60 KTS ROUNDING THE BASE OF THE TROUGH OVER THE SOUTHERN HIGH PLAINS. CLOUD COVER...OUTFLOW BOUNDARIES...AND SHEAR ARE THE PRIMARY CONCERNS WITH REGARD TO NAILING DOWN THIS AFTERNOONS LIKELY CONVECTIVE REDEVELOPMENT. CURRENT SATELLITE TRENDS MAKE A CASE FOR AT LEAST PARTIAL SUNSHINE FROM NORTH CENTRAL KANSAS INTO SOUTHEAST NEBRASKA BY LATE MORNING. CLOUDS WILL BREAK UP OVER OUR SOUTHEAST CWA FROM SOUTH TO NORTH DURING THE LATE MORNING HOURS. THE MORE SUN WE ARE ABLE TO SEE THIS MORNING INTO EARLY AFTERNOON...THE MORE UNSTABLE THE ATMOSPHERE IS LIKELY TO BECOME. BOTH THE RUC AND NAM ARE INDICATING ENOUGH SUNSHINE TO RESULT IN SFC BASED CAPE VALUES OF 2500 TO 3000 J/KG ACROSS THE SOUTHEASTERN HALF OF OUR CWA. CIN VALUES WILL ALSO BE LOWER TODAY WITH THE UPPER TROUGH MOVING IN AND MID LEVEL HEIGHT FALLS. THIS IS A RATHER SIGNIFICANT TROUGH FOR THIS TIME OF YEAR AND WITH UPPER LEVEL WINDS AROUND 50 KTS EXPECT DEEP LAYER SHEAR VALUES ON THE ORDER OF 30 TO 40 KTS BY AFTERNOON. ALL OF THESE FACTORS IN COMBINATION WITH MULTIPLE OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION SHOULD SET THE STAGE FOR ANOTHER SEVERE WEATHER EPISODE BY EARLY TO MID AFTERNOON. 0-1 KM SHEAR VALUES ARE WEAK AT 5 TO 10 KTS AND MODELS ARE TRYING TO INDICATE VEERING SFC WINDS JUST AHEAD OF THE TROUGH THAT WOULD DECREASE HELICITY VALUES. THEREFORE...ALTHOUGH AN ISOLATED TORNADO MAY STILL BE POSSIBLE...THE LACK OF LOW LEVEL DIRECTIONAL SHEAR WILL RESULT IN THE PRIMARY SEVERE WEATHER THREATS BEING DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS SHOULD THEN EVOLVE INTO ANOTHER MCS TOMORROW EVENING WITH THE POSSIBILITY OF HEAVY RAIN. THE UPPER TROUGH SLOWLY DRIFTS TO THE EAST SATURDAY AND SUNDAY. THE SURFACE TROUGH BROADENS SATURDAY AND SATURDAY NIGHT AND WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. EXPECT THAT SHOWERS AND THUNDERSTORMS SHOULD CONTINUE IN THE SOUTHEAST PART OF THE FORECAST AREA THROUGH SATURDAY NIGHT ALONG THE SURFACE TROUGH. ONCE THE AXIS OF THE UPPER TROUGH MOVES THROUGH THE AREA...THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH. TEMPERATURES WILL BE A LITTLE COOLER ON SATURDAY WITH THE ADDITIONAL CLOUDS AROUND...BUT RETURN TO AROUND 90 AGAIN FOR SUNDAY. WEAK RIDGING ACROSS THE PLAINS MONDAY AND TUESDAY SHOULD KEEP THINGS DRY AND TEMPERATURES CLOSE TO THE 90 DEGREE MARK FOR HIGHS. A WEAK SHORT WAVE WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY BUT MOST OF THIS ENERGY APPEARS THAT IT WILL PASS NORTH OF OUR CWA. THEREFORE...AM CURRENTLY NOT VERY OPTIMISTIC OF ANY ADDITIONAL PRECIPITATION AFTER SATURDAY. WESELY
Hazardous weather outlook, Jun 16, 3:06 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 306 PM CDT FRI JUN 16 2006 NEZ039>041-046>049-060>064-075>077-171200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- 306 PM CDT FRI JUN 16 2006 ...SEVERE THUNDERSTORM WATCH INTO THE EVENING HOURS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA... MAINLY NORTH OF A GENEVA...TO HASTINGS...LEXINGTON LINE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH MID EVENING ACROSS THE OUTLOOK AREA. SEVERE THUNDERSTORMS SHOULD BE EXPECTED...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OVER 60 MPH LIKELY. HEAVY RAIN OF 1 TO 2 INCHES MAY OCCUR ON A LOCALIZED BASIS. THUNDERSTORMS SHOULD CONTINUE THROUGH MID EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LINGERING THUNDERSTORMS MAY OCCUR OVER PARTS OF THE OUTLOOK AREA DURING THE DAY SATURDAY...BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH AT LEAST LATE EVENING. KEEP IN MIND...ONE WAY STORM REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE...IS THROUGH THE INTERNET PROGRAM AVAILABLE ON OUR HOME PAGE CALLED...E SPOTTER. IT IS QUICK...EASY...AND A DIRECT LINK FOR SEVERE WEATHER REPORTING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-NEZ072>074-082>084-171200- PHILLIPS-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 306 PM CDT FRI JUN 16 2006 ...SEVERE THUNDERSTORM AND FLASH FLOOD WATCH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...SOUTH AND WEST OF A LINE FROM ELWOOD...TO MINDEN...TO FRANKLIN...AND THEN PHILLIPSBURG. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS WILL OCCUR THROUGH TONIGHT...WITH SEVERE WEATHER LIKELY. LARGE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS IN EXCESS OF 60 MPH ARE THE MOST LIKELY HAZARDS. THOUGH THE RISK IS SMALL...AN ISOLATED...BRIEF TORNADO IS POSSIBLE LATE IN THE AFTERNOON OR EARLY IN THE EVENING. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAIN OF 2 TO 3 INCHES MAY RESULT IN LOCALIZED FLASH FLOODING THIS EVENING. THUNDERSTORMS SHOULD CONTINUE THROUGH LATE EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LINGERING THUNDERSTORMS MAY OCCUR OVER PARTS OF THE OUTLOOK AREA DURING THE DAY SATURDAY...BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH AT LEAST LATE EVENING. KEEP IN MIND...ONE WAY STORM REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE...IS THROUGH THE INTERNET PROGRAM AVAILABLE ON OUR HOME PAGE CALLED...E SPOTTER. IT IS QUICK...EASY...AND A DIRECT LINK FOR SEVERE WEATHER REPORTING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ085>087-171200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-WEBSTER-NUCKOLLS-THAYER- 306 PM CDT FRI JUN 16 2006 ...SEVERE THUNDERSTORM WATCH THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED LATE AFTERNOON THUNDERSTORMS WILL BE OVER TAKEN BY AN ORGANIZED AREA OF STRONG TO SEVERE THUNDERSTORMS EXPECTED TO MOVE IN FROM THE WEST. THE MAIN HAZARDS WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OVER 60 MPH. AN ISOLATED...BRIEF TORNADO MAKE OCCUR THROUGH THE EARLY EVENING HOURS...BUT THE OVERALL TORNADO RISK IS LOW. HEAVY RAIN IN EXCESS OF 2 OR 3 INCHES IS POSSIBLE THIS EVENING AND OVERNIGHT...AND MAY RESULT IN SOME ISOLATED LOW LAND FLOODING. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LINGERING THUNDERSTORMS MAY OCCUR OVER PARTS OF THE OUTLOOK AREA DURING THE DAY SATURDAY AND EARLY SATURDAY NIGHT...BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER SMALL CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS. KEEP IN MIND...ONE WAY STORM REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE...IS THROUGH THE INTERNET PROGRAM AVAILABLE ON OUR HOME PAGE CALLED...E SPOTTER. IT IS QUICK...EASY...AND A DIRECT LINK FOR SEVERE WEATHER REPORTING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 16, 11:46 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1146 AM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ELWOOD 40.59N 99.86W
06/15/2006 GOSPER NE PUBLIC
IRRIGATION PIPES THROWN THROUGH THE AIR. PORTIONS OF A
ROOF AND FRONT RIPPED OFF OF A METAL BUILDING.
&&
BRYANTSpecial weather statement, Jun 16, 2:13 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 213 PM CDT FRI JUN 16 2006 NEZ048-062-063-161945- HALL-HAMILTON-MERRICK- 213 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HALL...HAMILTON AND MERRICK COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PHILLIPS...OR 7 MILES SOUTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... PHILLIPS AT 220 PM CDT... HAMPTON AT 225 PM CDT... CHAPMAN AT 230 PM CDT... MARQUETTE AT 235 PM CDT... ARCHER AT 245 PM CDT... DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS. ADDITIONAL STORMS WERE DEVELOPING JUST NORTH OF STOCKHAM AND WILL MOVE TOWARDS HAMPTON. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. EWALD
Special weather statement, Jun 16, 2:42 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 242 PM CDT FRI JUN 16 2006 NEZ082-162015- FURNAS- 242 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMENA...OR 10 MILES NORTHEAST OF NORTON...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE AT 250 PM CDT... HENDLEY AT 255 PM CDT... BEAVER CITY AT 300 PM CDT... HOLLINGER AT 305 PM CDT... HOLBROOK AT 310 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KB
Local storm report, Jun 16, 2:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CHAPMAN 41.02N 98.16W
06/16/2006 E0.50 INCH MERRICK NE LAW ENFORCEMENT
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:20 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 55 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 29 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | GID | Hall, Merrick | 43 min |
| Jun 15, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 42 min |
| Jun 16, 2:35 PM CDT | Flash Flood Watch | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 10 hr |
| Jun 16, 2:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 62 min |
| Jun 16, 3:00 PM CDT | Severe Thunderstorm Warning | GID | Polk | 45 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 46 min |
| Jun 16, 3:50 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 41 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 39 min |
| Jun 16, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 48 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Hall | 48 min |
| Jun 16, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 43 min |
| Jun 16, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 48 min |
| Jun 15, 9:27 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.